Jump to content
CrazyBoards.org

Recommended Posts

Okay, back in Winter 2011 I got into prescription painkillers. I had just had a major surgery and was prescribed hydrocodone to deal with pain. I started out okay but I noticed that taking this med not only lessened the pain, it also took away my anxiety which I had struggled with all my life. So long story short I went from hydrocodone 5mg to oxycodone 15mg abuse by early summer 2012. I ended up in trouble in August 2012 and my use of these meds was cut drastically. I did, however, continue to take them when I got my hands on them all the way up to September of 2013. Heck, for most of 2013 I also was abusing my neurontin prescription but something clicked in September of last year and I just let it all go. I quit Neurontin and I have taken an oxycodone once since then.

 

Fast forward to now and I have just started college and have been put on ritalin and these past few days I have taken one or two more than i am supposed to because it literally wears off after two hours. It does not give me that feeling that painkillers did but I am afraid that I am going to get addicted and I do not want that. This med (ritalin) helps me greatly and makes me feel like a person but it just isn't lasting like I had hoped.

 

I guess my question is this; In your opinion, should I just stop while I am ahead and not take this medicine even if it is helping me? The last thing I want is another addiction but I also do not want to fail another semester at school (already failed 4).

Share this post


Link to post
Share on other sites

I think the best thing is to talk with your doctor and be honest about what you are doing.  It's good that you are seeing this pattern now so you can nip it in the bud before it gets out of hand.  Your doc my have suggestions for other meds or another way to take your Ritalin that is more helpful. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By sming
      Hey,
      So about 5pm every day of late, my mood just turns black. I can't buy a neutral (forget positive) cognition or emotion, I start to feel and think very negatively no matter what I do. Of course, I'm feeling and thinking badly beforehand, but it just sinks to another level, or depth if you will. 
      So I'm wondering if it's a med (or meds) that I'm taking that's losing effect around 5pm. I take the following meds - yes, it's a crazy-looking brew I know, but it allows me to function somewhat - at 6am (in milligrams):
      200 Provigil, 2.5 Abilify, 40 Fetzima, 30 Lexapro, 15 BuSpar, 150 Lyrica, 10 Percocet and these at 2pm:
      150 Lyrica, 15 BuSpar and these 4 times a day, where the last dose is typically 2pm:
      15 Adderall 10 Percocet (for chronic pain) and these at 7pm for sleep:
      150 Trazodone, 50 Benedryl It's impossible to confidently predict a "culprit" but if anyone has any hunches, I'd love to hear them.
      For example, today I'm splitting (some of) the 6am batch into two and  taking the second half at 2pm as an experiment. I feel that empirical experimentation might be the way to go because the theory is too complex with this many psychotropic medications in play. 
      Cheers , Pete
    • By Blahblah
      I'm struggling to adjust my Ritalin dosage. It really helps with cognition/focus (and even mood balance), pdoc recently increased my dose. I take 30mg (LA) morning, and now 10mg (LA) in late afternoon. I'm OK on morning dose until about 2pm after I eat lunch...then energy really tapers off, I start to get more distracted, then I take afternoon dose by 4pm.
      The afternoon dose makes me immediately sleepy. This effect seems really paradoxical! Is there something I can do to reduce this? Caffeine??  IR form only lasts like 2 hours & I crash, so I want to avoid that. Where I live, its tough to get anything other than Ritalin...
      I read that some stimulants (such as Ritalin & Adderall) are better for reducing Hyperactivity - which may be why I feel so sleepy/dazed when taking it in afternoons? I've never been hyperactive....
      Would Vyvanse be better in this regard (helping with both focus + causing less sleepiness)?
    • By Blahblah
      I'm sorry if this question is redundant....
      @notloki I know you're knowledgeable here.
      I've been getting very inconsistent effects from Ritalin. I recently increased my dosage, because I was experiencing more fatigue afternoons and having to nap. I take 20mg (extended in morning, before I get up), then I take 10mg (extended) after lunch. Pdoc said I could take 10mgIR no later than 3pm if needed.
      I'm compliant with this routine. Dose 40 minutes before getting up, same exact breakfast every morning: oatmeal, fruit, yogurt, nuts, coffee. Yesterday, I felt pretty good and energetic in the morning (both mentally and physically). Then today, I feel focused..yet, (sort of zombie-dazed staring at screen), incredibly drowsy/tired and apathetic, like I really need to nap. I get plenty of sleep every night.
      Is there a reason this is happening? Seems doses effect me differently all the time. I prefer extended because the IR (while it hits more noticeably) I feel more intense energy crash and can become moody...Note: Pdoc will not let me change until I hit the max (60mg), and other stimulants (even Adderall) are either extremely hard or impossible to get prescribed here.
    • By Blahblah
      Started using my new fitness tracker. Tracks sleep & heartrate also. I'm not sure how accurate it is (500 great reviews said it was). But I'm quite worried with results I'm getting. My resting Heartrate jumps around erratically from 70-100. After sitting at breakfast it's like 90-115. I am healthy weight/slim, eat really well, usually fit (though really inactive last 3-4 mos).
      Literally, when I woke up today (before any meds), I tracked, and it jumped all around from 68-95. I hadn't even got out of bed!! The other day, I did 5 minutes of jumping jacks, then tested....it was 120-130, heart pounding in ears, really tight chest, with slight cough/phlegm congestion in throat....I do some stretching, forward bends then feel very dizzy.
      Is this normal or am I just really out of shape? I have low blood pressure and when I run lately, HR goes up to 180 which is max. Is this dangerous? @mikl_pls ? How long do you have to be doing fitness in order to get it down to fit/normal??
      Oh, too add, I did an ECG a couple years ago, and nothing abnormal was found. Also did a "Fitness test" on a bike with oxygen mask (5 years ago though) doctor just said I was unfit.
    • By Blahblah
      Pdoc FINALLY upped Ritalin (LA) to 30mg in morning, and I take 10mg (IR) in afternoon. Been on consistently about 1.5 years (note, it’s a real pain to get it here, they treat it like street meth & it’s the most benign stimulant!!)
      I have bad energy crashes within 5 hours, then crave chocolate (which I usually dislike), I have more coffee. The IR 10mg in afternoon seems to do nothing. Trying the 20mg IR in afternoon, which might be better, but wears off in 2 hours, I don’t want to mess up my sleep or jack up my heart rate.
      Note, I’m not taking for ADD (but for depression add-on) my physical energy, alertness & motivation just crashes now. I just get tired & need to nap.
      Any ideas? (I’m 50kg) Pdoc says they dose per kg, usually 50mg-60mg max for me. If I increase again, I’ll quickly be screwed (it initially worked so well!). I know Adderall is more potent, but worried about neurotoxicity and irreparable brain damage when I eventually go off (don’t plan on being on forever). I’ve heard Adderall is more “speedy” and can be agitating as well.
×
×
  • Create New...